MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device remains implanted and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary partially covered stent has been implanted to treat a 25mm pancreatic tumor in the mid common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not tortuous and was dilated prior to stent placement procedure.Reportedly, the patient's prognosis was bad and the patient cannot tolerate any intervention other than stent placement.According to the complainant, the guidewire was in placed and the stent was positioned at the middle of the stenosis.During the procedure, pressure was felt and the stent was unable to be deployed.Reportedly, the device was removed from the patient several times to check its functionality.The physician then reinserted the device to the patient and attempted to deploy the stent.Reportedly, the blue marker was positioned at the papilla and during stent deployment, resistance was felt while pulling the outer sheath around the stent.The plastic handle was detached from the blue outer sheath and the stent was deployed.However, it was noticed that 1cm of the stent was deployed outside the common bile duct, above the stenosis, and proximally towards the liver.Reportedly, the stent remains implanted.There were no patient complications reported as a result of this event.The patient's condition following the procedure was reported to be stable.However, it was reported that the patient was in the icu due to health condition.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8748625
Report Number3005099803-2019-03227
Device Sequence Number16714446
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryLE
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2020
Device Model NumberH965431200
Device Catalogue Number3120
Device Lot Number0022567049
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2019
Initial Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR
Patient Weight60